Article Text

PDF

Respiratory arrest during dipyridamole stress testing.
  1. G. S. Hillis,
  2. A. al-Mohammad,
  3. K. P. Jennings
  1. Department of Cardiology, Aberdeen Royal Hospitals NHS Trust, Foresterhill, UK.

    Abstract

    There is an increasing usage of radionuclide scanning to assess myocardial perfusion, with dipyridamole, the most commonly used stress agent. Although this is an effective, and usually very safe, means by which to assess myocardial blood supply, there have been several incidents of acute bronchospasm in asthmatic patients. There have, however, been no previous reports of respiratory arrest occurring in patients with emphysema. This case illustrates the dangers of administering intravenous dipyridamole, or even adenosine, to patients with chronic lung disease.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.